MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4162240L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the mid part of the balloon of a 7f maxi ld 22mm x 4cm percutaneous transluminal angioplasty (pta) dilation catheter ruptured.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234919 presented no issues during the manufacturing process that could be related to the reported event.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the mid part of the balloon of a 7f maxi ld 22mm x 4cm percutaneous transluminal angioplasty (pta) dilation catheter ruptured.There was no reported patient injury.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.One non-sterile unit of a maxi ld 7f 22x4 110cm was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon appears to have been previously inflated.The other components of the unit were inspected, and no anomalies were noted.Functional analysis was completed, an insertion/withdrawal of an appropriate wire through the distal tip and the hub was performed, and the wire passed with no difficulties.Then, an inflator/deflator was connected to the device and a leakage was noted on the balloon of the device.Due the leakage noted during functional analysis, sem analysis was performed.Results showed that the maxi ld balloon surface presented evidence of a punctured condition that may be related to the reported leakage and scratch marks located near the damaged area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could have led to the damaged condition found on the received device.It seems the material near the damaged area was affected with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82234919 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed due to the technical definition of a burst; however, a leakage was confirmed through analysis of the returned device which may appear to the user as a burst.Sem analysis revealed a punctured condition along with a scratch mark on the outer portion of the balloon material.This suggests the balloon material was damaged by the interaction of the balloon with a sharp object such as calcified spicules located on the lesion.Vessel characteristics, although unknown, likely contributed to the reported event as evidenced by device analysis.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16525306
Report Number9616099-2023-06319
Device Sequence Number2556922
Product Code LIT
UDI-Device Identifier20705032002377
UDI-Public20705032002377
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4162240L
Device Catalogue Number4162240L
Device Lot Number82234919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/20/2023
06/15/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/05/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown